Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 129, NWS Nashville, TN

June 26, 2001Macon County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2001, 3:00 PM CDT for Macon County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2001, 3:00 PM CDT (20:00 UTC)
Expired
Jun 26, 2001, 3:45 PM CDT
In force
45 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Macon County, TN

The radar

The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 262001
SVRBNA

TNC111-262045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LAFAYETTE

* UNTIL 345 PM CDT

* AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RED BOILING SPRINGS...OR ABOUT 10 MILES
  EAST OF LAFAYETTE...MOVING NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RED BOILING SPRINGS AT 315 PM CDT
  9 MILES EAST OF LAFAYETTE AT 330 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALTL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

LAT...LON 3642 8597 3643 8571 3663 8580 3664 8619
JAO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:44 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 26, 2:44 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT TUE JUN 26 2001

CURRENTLY...SCATTERED THUNDERSTORM ACTIVITY CONTINUED ACROSS MIDDLE
TENNESSEE. COLD POOL ALOFT AND HEATING OF THE DAY HAS RESULTED IN
LI'S OF -4 TO (-7)...AND CAPE VALUES BETWEEN 1300-1700 J/KG. HAVE
HAD HAIL AND WIND EVENTS SNEAKING INTO THE SEVERE CATEGORY. THE
STORMS WERE LINING UP WITH A MESOSCALE WIND CONVERGENCE BOUNDARY
FROM NRN MISSISSIPPI THROUGH SOUTHERN MIDDLE TENNESSEE. THE H5 LOW
IS SITTING OVER THE TENNESSEE RIVER IN OUR WESTERN CWA.

FORECAST CONCERNS...THUNDERSTORM CHANCES THROUGH THE WEEKEND.
DEALING WITH TEMPS UNDER THE UPPER LEVEL COOL POOL.

CURRENT ACTIVITY WILL BECOME ISOLATED THIS EVENING SHORTLY AFTER
DIURNAL HEATING ENDS. BROKEN SKY WILL LIKELY BECOME PARTLY CLOUDY
THROUGH THE NIGHT. DEW POINTS IN THE LOW 60S WILL RESULT IN 60 TO 65
TEMPERATURES BY MORNING...COOLER IN THE PLATEAU. WILL BREAK UP WEST
INTO 2 ZONES FOR TONIGHT...SINCE MOST OF THE ACTIVITY IS LOCATED
IN SOUTHERN MIDDLE TENNESSEE. WILL HAVE A HIGHER POP THERE.

MODELS ARE IN DECENT AGREEMENT WITH TAKING THE UPPER LEVEL LOW WEST-
NORTHWEST OF THE MIDSTATE OVER THE NEXT COUPLE OF DAYS. ACTIVITY HAS
BEEN PREVALENT ALONG THE EAST SIDE OF THE LOW. MODEL RESOLUTION IS
NOT GOOD ENOUGH TO PINPOINT THE BEST DEFORMATION OR LOW LEVEL
BOUNDARIES WITH THIS SYSTEM...HOWEVER...BEST LAPSE RATES TOMORROW DUE
TO COLD AIR ALOFT WILL ALIGN IN THE WESTERN HALF OF THE CWA...ALONG
WITH THE BEST LOW LEVEL JUICY AIR. THE CONVERGENCE WILL BE THE
QUESTION...AS THE SFC-H8 WIND FIELD WILL BECOME MORE UNIDIRECTIONAL
OUT OF THE SOUTH...AND THE ENTIRE WIND PROFILE WILL INCREASE SLIGHTLY
IN SPEED. THE ETA DOES HINT AT AN H8 BOUNDARY ACROSS THE NORTHWEST
HALF OF THE MIDSTATE. OVERALL...THE BEST INGREDIENTS WILL SHIFT
WESTWARD. WE SHOULD SEE AT LEAST SCATTERED ACTIVITY (30-40%) ACROSS
THE WEST...WILL PUT PLATEAU GROUP IN 20% OR 30% CHANCE.

ISOLATED ACTIVITY SHOULD REMAIN TOMORROW EVENING...THEN AS WE MOVE
THROUGH THURSDAY AND THE WEEKEND...THE COOL POOL STAYS WEST OF THE
MIDSTATE AND GRADUALLY MODERATES CREATING NOT AS STEEP LAPSE RATES.
WIND FIELDS STAY UNIDIRECTIONAL...IN THE SOUTHERLY FLOW. AFTER
ANOTHER 30 PERCENT COVERAGE DAY IN THE WEST ON THURSDAY...ALL AREAS
WILL LIKELY SEE JUST ISOLATED ACTION INTO THE WEEKEND.

NUMBERS...

BNA 062/085 064/087 2423
CSV 056/080 059/082 2312

.BNA...NONE.h

DICKSON 15

In the hours before

Local storm report, Jun 26, 1:20 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
120 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0118 PM    LAWRENCEBURG              TN   .75 INCH HAIL
06/26/01   LAWRENCE                       EMA REPORTED DIME SIZE
                                          HAIL AND WINDS ESTIMATED TO
                                          BE 60 MPH.
Local storm report, Jun 26, 1:28 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
128 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
$
0127 PM    LAWRENCEBURG              TN   60 MPH TSTM WIND GUST
06/26/01   LAWRENCE                       EMA REPORTED TREES DOWN
                                          ALONG WITH POWER OUTAGES.

JAO
Local storm report, Jun 26, 1:37 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
137 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0137 PM    PROSPECT                  TN   60 MPH TSTM WIND GUST
06/26/01   LAWRENCE                       SPOTTER REPORTED LARGE
                                          TREE LIMBS DOWN AT
                                          PROSPECT.

JAO
Local storm report, Jun 26, 1:49 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
149 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0148 PM    MCMINNVILLE               TN   .75 INCH HAIL
06/26/01   WARREN                         EMA REPORTED DIME SIZE
                                          HAIL IN THE EASTERN PART OF
                                          MCMINNVILLE6. 1/3 OF
                                          MCMINNVILLE WAS WITHOUT
                                          POWER.

JAO
Local storm report, Jun 26, 2:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
224 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    GAINESBORO                TN   .75 INCH HAIL
06/26/01   JACKSON                        HWY DEPT. REPORTED DIME
                                          SIZE HAIL IN THE NORTHERN
                                          PART OF THE QCOUNTY.

JAO
Local storm report, Jun 26, 2:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
238 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    LAWRENCEBURG              TN   FLOOD
06/26/01   LAWRENCE                       EMA REPORTED 12-18 INCHES
                                          OF WATER IN LOW LYING AREAS
                                          NEAR THE TOWN SQMUARE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:42 PM CDTSevere Thunderstorm WarningOHXGiles33 min
Jun 26, 12:47 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren28 min
Jun 26, 1:18 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence27 min
Jun 26, 1:24 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam36 min
Jun 26, 1:24 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren36 min
Jun 26, 1:30 PM CDTFlash Flood WarningOHXLawrence2 hr
Jun 26, 1:36 PM CDTSevere Thunderstorm WarningOHXLincoln24 min
Jun 26, 1:37 PM CDTFlash Flood WarningOHXWarren113 min
Jun 26, 1:54 PM CDTSevere Thunderstorm WarningOHXMaury36 min
Jun 26, 1:54 PM CDTSevere Thunderstorm WarningOHXLincoln36 min
Jun 26, 2:03 PM CDTSevere Thunderstorm WarningOHXJackson42 min
Jun 26, 2:10 PM CDTFlash Flood WarningOHXLincoln2 hr
Jun 26, 2:14 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne31 min
Jun 26, 2:37 PM CDTSevere Thunderstorm WarningOHXBedford, Moore38 min
Jun 26, 3:09 PM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jun 26, 3:40 PM CDTSevere Thunderstorm WarningOHXGiles35 min
Jun 26, 3:46 PM CDTSevere Thunderstorm WarningOHXRutherford39 min
Jun 26, 3:49 PM CDTSevere Thunderstorm WarningOHXOverton31 min
Jun 26, 3:56 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson34 min
Jun 26, 4:24 PM CDTSevere Thunderstorm WarningOHXDavidson46 min
Jun 26, 4:28 PM CDTFlash Flood WarningOHXRutherford2 hr
Jun 26, 4:32 PM CDTSevere Thunderstorm WarningOHXPickett13 min
Jun 26, 4:44 PM CDTFlash Flood WarningOHXOverton, Pickett2 hr
Jun 26, 4:47 PM CDTSevere Thunderstorm WarningOHXPickett43 min
Jun 26, 5:09 PM CDTSevere Thunderstorm WarningOHXPutnam26 min
Jun 26, 5:26 PM CDTFlash Flood WarningOHXPutnam2 hr
Jun 26, 5:26 PM CDTSevere Thunderstorm WarningOHXPickett49 min
Jun 26, 5:32 PM CDTSevere Thunderstorm WarningOHXVan Buren, White43 min
Jun 26, 5:32 PM CDTSevere Thunderstorm WarningOHXPutnam43 min
Jun 26, 6:26 PM CDTFlash Flood WarningOHXOverton, Pickett, Putnam3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.